T Nation

Mag-10, ZMA, and Sleeping Patterns

Hey fellas, was wondering if someone could help me out with a few questions. I’m in the first week of a 2 week Mag-10 cycle and I’m running across a few problems. I haven’t been able to get enough sleep at night and I am constantly tired and unmotivated during the day. First question, are there any side effects such as roid flu that may result from Mag-10? If this is so, then my problem is easily solved. I’ve been through roid flu and I know it will pass. My second concern is with ZMA. I know it is supposed to promote a deeper, more restful sleep, but can this be the cause of my sleepless nights? Last summer I was taking it and experiencing some disrupted sleep, but not as bad as I am experiencing now. If anyone can provide any info pertaining to my situation, it would be greatly appreciated. Great board and thanks again.

I noticed that a little with MAG-10. That’s a good sign though since “real” roids affect sleep patterns too. Proves that MAG-10 is doing its job. Well, the gains do too, but you see what I mean. Just take some melatonin. I doubt it’s the ZMA. If anything, that will improve sleep.

If your sleeping problems continue to persist, then perhaps it’s a good idea to find a sleep center/specialist nearby and tell the doctors there what’s bothering you. I’ve been to one myself and the doctors told me that the way my jaw is structured, I have sleep apnea. But that’s besides the point. If you’re not getting the sleep you deserve, do something about it!

I’d recommend the “Alluna” brand sleep
aid sold in supermarkets and perhaps
some drug store chains. It is valerian
and hops. If that is not available,
valerian is available elsewhere.

The objection to valerian is that it
tends to be quite nasty smelling, and the
taste and smell “comes up” on you when
you take capsules. The Alluna tablets
used to completely avoid the problem.
The current version for some reason (perhaps
for faster onset of action) does allow some
of the bad smell problem, but only when
actually taking them. There is usually
little problem after swallowing them.

Valerian, unlike most sleep aids, actually
improves quality of sleep.

Or if you really want to zonk yourself
out, diphenhydramine HCl in combination
with the Alluna will really do it. though
the quality of sleep will not be better
than with Alluna alone.

Of the pharmacuetial sedative/hypnotics,
zolpidem (Ambien) is excellent, not harming
quality of sleep.